Alert archive / Michigan / Gale Warnings in 2020
Gale Warning 14, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Mar 5, 2020, 4:43 PM EST. It took effect at Mar 6, 2020, 12:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2020, 4:43 PM EST (21:43 UTC)
- In effect from
- Mar 6, 2020, 12:00 AM EST
- Expired
- Mar 6, 2020, 10:49 AM EST
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
231 WHUS73 KAPX 052143 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 443 PM EST Thu Mar 5 2020 LMZ342-344>346-060545- /O.EXT.KAPX.SC.Y.0026.000000T0000Z-200306T0500Z/ /O.NEW.KAPX.GL.W.0014.200306T0500Z-200306T1600Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 443 PM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST FRIDAY... * WHAT...For the GALE WARNING, Highest gusts up to 35 kt and highest waves around 11 feet expected. For the SMALL CRAFT ADVISORY, Highest gusts up to 25 kt and highest waves around 7 feet. * WHERE...Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay, Sleeping Bear Point to Grand Traverse Light MI, Point Betsie to Sleeping Bear Point MI and Manistee to Point Betsie MI. * WHEN...For the GALE WARNING, from midnight tonight to 11 AM EST Friday. For the SMALL CRAFT ADVISORY, until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-060545- /O.EXT.KAPX.SC.Y.0026.000000T0000Z-200306T2200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- 443 PM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST FRIDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI. * WHEN...Until 5 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ341-060545- /O.CON.KAPX.SC.Y.0026.000000T0000Z-200306T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 443 PM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...Seul Choix Point to 5NM West of Mackinac Bridge. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ347>349-060545- /O.CON.KAPX.SC.Y.0026.000000T0000Z-200307T0000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 443 PM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 7 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Sturgeon Pt to Alabaster MI. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-060545- /O.CON.KAPX.SC.Y.0026.000000T0000Z-200306T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 443 PM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 5 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island and St Ignace to False Detour Channel. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
447 WHUS73 KAPX 060300 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1000 PM EST Thu Mar 5 2020 LMZ342-344>346-061200- /O.CAN.KAPX.SC.Y.0026.000000T0000Z-200306T0500Z/ /O.CON.KAPX.GL.W.0014.200306T0500Z-200306T1600Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1000 PM EST Thu Mar 5 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY... * WHAT...Highest gusts up to 35 kt and highest waves around 11 feet expected. * WHERE...Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay, Manistee to Point Betsie MI, Sleeping Bear Point to Grand Traverse Light MI and Point Betsie to Sleeping Bear Point MI. * WHEN...Until 11 AM EST Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ341-061200- /O.CON.KAPX.SC.Y.0026.000000T0000Z-200306T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 1000 PM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet. * WHERE...Seul Choix Point to 5NM West of Mackinac Bridge. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-061200- /O.CON.KAPX.SC.Y.0026.000000T0000Z-200306T2200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- 1000 PM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI. * WHEN...Until 5 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ347>349-061200- /O.CON.KAPX.SC.Y.0026.000000T0000Z-200307T0000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1000 PM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 7 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Sturgeon Pt to Alabaster MI. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-061200- /O.CON.KAPX.SC.Y.0026.000000T0000Z-200306T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 1000 PM EST Thu Mar 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 5 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island and St Ignace to False Detour Channel. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
018 WHUS73 KAPX 060815 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 315 AM EST Fri Mar 6 2020 LMZ323-061615- /O.UPG.KAPX.SC.Y.0026.000000T0000Z-200306T2200Z/ /O.EXA.KAPX.GL.W.0014.000000T0000Z-200306T1600Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- 315 AM EST Fri Mar 6 2020 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Highest gusts up to 35 kt and highest waves around 7 feet. * WHERE...Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI. * WHEN...Until 11 AM EST this morning. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ342-344>346-061600- /O.CON.KAPX.GL.W.0014.000000T0000Z-200306T1600Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 315 AM EST Fri Mar 6 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Highest gusts up to 40 kt and highest waves around 10 feet. * WHERE...Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay, Manistee to Point Betsie MI, Sleeping Bear Point to Grand Traverse Light MI and Point Betsie to Sleeping Bear Point MI. * WHEN...Until 11 AM EST this morning. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ341-061200- /O.CON.KAPX.SC.Y.0026.000000T0000Z-200306T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 315 AM EST Fri Mar 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Highest gusts up to 30 kt and highest waves around 4 feet. * WHERE...Seul Choix Point to 5NM West of Mackinac Bridge. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ347>349-061615- /O.CON.KAPX.SC.Y.0026.000000T0000Z-200307T0000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 315 AM EST Fri Mar 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kt and highest waves around 8 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Sturgeon Pt to Alabaster MI. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-061200- /O.CON.KAPX.SC.Y.0026.000000T0000Z-200306T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 315 AM EST Fri Mar 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Highest gusts up to 25 kt and highest waves around 4 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island and St Ignace to False Detour Channel. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
406 WHUS73 KAPX 061549 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1049 AM EST Fri Mar 6 2020 LMZ346-070000- /O.CAN.KAPX.GL.W.0014.000000T0000Z-200306T1600Z/ /O.EXB.KAPX.SC.Y.0026.000000T0000Z-200307T0400Z/ Manistee to Point Betsie MI- 1049 AM EST Fri Mar 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kt and highest waves around 8 feet. * WHERE...Manistee to Point Betsie MI. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-342-344-345-070000- /O.CAN.KAPX.GL.W.0014.000000T0000Z-200306T1600Z/ /O.EXA.KAPX.SC.Y.0026.000000T0000Z-200307T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 1049 AM EST Fri Mar 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kt and highest waves around 7 feet. * WHERE...Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay, Sleeping Bear Point to Grand Traverse Light MI and Point Betsie to Sleeping Bear Point MI. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ348-349-070000- /O.EXT.KAPX.SC.Y.0026.000000T0000Z-200307T0400Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1049 AM EST Fri Mar 6 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kt and highest waves around 7 feet. * WHERE...Sturgeon Pt to Alabaster MI and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ347-070000- /O.CON.KAPX.SC.Y.0026.000000T0000Z-200307T0000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- 1049 AM EST Fri Mar 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Highest gusts up to 25 kt and highest waves around 5 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Mar 5, 4:03 PM EST, 40 minutes earlier.
Area forecast discussion, Mar 5, 4:03 PM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
403 PM EST Thu Mar 5 2020
.NEAR TERM...(Through Friday)
Issued at 402 PM EST Thu Mar 5 2020
...Accumulating snow and gusty winds tonight...
High Impact Weather Potential: Round of wet, heavier snowfall
tonight into Friday along with gusty winds will result in
hazardous travel for parts of the forecast area.
Pattern Synopsis/Forecast: Afternoon analysis reveals a pronounced
short-wave rotating down through Wisconsin. Associated surface low
is along the western U.P./Wisconsin border with an occluded/cold
front stretching down through the Chicago area. Batch of warm
advection/deformation and upper divergence forced snowfall
continues to slide up through the eastern U.P. before wrapping
back across Lake Superior to around the Duluth area. But a
narrow/intense band of precip ahead of the front is now pressing
eastward into NW Lower Michigan. Despite temps into the mid 40s
ahead of the band...given the relative low surface dewpoints and
intensity, precip is largely starting as snow with temps dropping
5 to 10 degrees in short order.
Stacked system will slide out of Wisconsin and track right
through northern/central Lower Michigan tonight. Surface front and
narrow band of heavier precip (largely snow) slides across
northern Lower Michigan through early-mid evening while continuing
to wrap back up and across the U.P. Colder air/wrap-around/
deformation snowfall slides back down through northern Lower
Michigan later tonight through early Friday morning.
Strongest forcing and prolonged snowfall will impact eastern
Upper Michigan through a good chunk of tonight, although snowfall
may be tempered by upstream dry slot now sliding up through
Wisconsin. But with snow that has already accumulated, several
more hours of wetter/heavier snow to go and gusty winds, we have
upgraded the advisory to a warning across the U.P. for the impact.
Further south, initial band of slushy snow followed by wrap-
around snowfall sliding through later tonight and gusty winds will
result in somewhat hazardous conditions, especially across the tip
of the mitt and NE Lower Michigan. Thus, have also hoisted a
winter weather advisory for parts of northern Lower Michigan
accordingly.
&&
.SHORT TERM...(Friday night through Sunday)
Issued at 402 PM EST Thu Mar 5 2020
...Very cold Friday night followed by warming temperatures...
High Impact Weather...None is expected.
Forecast Concerns...Minimal.
Friday night through Sunday...Surface high pressure will result in
light winds and combine with mostly clear skies leading to excellent
radiational cooling conditions Friday night. Models are now really
tanking temperatures as suspected yesterday. Will continue to
undercut guidance by a few degrees with lows ranging from the single
digits above and below zero inland to around 10 above close to the
lakeshores. A milder southwest flow then quickly develops on the
backside of the departing surface high Saturday allowing for
temperatures to moderate into the upper 30s far north to low and mid
40s elsewhere. Upper level ridging hangs on through Sunday with a
surface warm front now expected to reside just north of the area.
This should allow for highs Sunday to range from the unseasonably
mild mid 40s well north to the upper 50s southeast (would not even
be surprised if there was a 60 degree reading or two). Southwest
winds will definitely be gusty through the weekend.
&&
.LONG TERM...(Sunday night through Thursday)
Issued at 402 PM EST Thu Mar 5 2020
...Unsettled with temperatures cooling back toward normal levels...
High Impact Weather...Mixed precipitation possible mid-week.
Low pressure will ride up along an approaching cold front Monday
yielding more mild temperatures and an increasing chance for rain
showers Sunday night into Monday. There is a small chance that
precipitation may turn over to a little snow Monday night before
ending but nothing of significance is expected at this juncture.
Cooler air will then bleed into the region Tuesday into mid-week.
Low pressure is then shown to move by to our south Tuesday night
into Wednesday bringing a chance for some light snow or mixed rain
and snow. Quieter weather then looks to return later in the week.
Another mild day Monday with highs ranging from the upper 30s north
to around 50 south. Temperatures should then settle back toward
normal with highs generally in the 30s to lower 40s for the
remainder of the period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 239 PM EST Thu Mar 5 2020
Low pressure is over northern Wisconsin/western U.P. this
afternoon with a cold front stretching down through eastern
Wisconsin. Front will swing through the region over the next
several hours and bring a narrow corridor of rain/snow/mix through
the region along with a brief period of MVFR conditions. Low will
then slide down through northern and central Lower Michigan
tonight with additional wrap-around snowfall sliding down through
the region.
Terminal sites will trend toward MVFR this afternoon and IFR
tonight as the system moves through.
Gusty southerly winds this afternoon will weaken this evening as
the low tracks through. But winds turn northeast/northerly and
gusty again later tonight into Friday.
&&
.MARINE...
Issued at 402 PM EST Thu Mar 5 2020
Winds will weaken for a time this evening as low pressure tracks
down through northern and central Lower Michigan. But another
period of gusty northeast to northerly winds follow overnight into
Friday...likely with some gale force gusts on Lake Michigan. Winds
diminish for Friday night. But stronger winds return heading into
Saturday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING until 7 AM EST Friday for MIZ086>088-095-
096.
LAKESHORE FLOOD ADVISORY from 4 AM to 5 PM EST Friday for MIZ018-
020-021-024>026-031-099.
WINTER WEATHER ADVISORY until noon EST Friday for MIZ016>018-
022>024-098.
WINTER WEATHER ADVISORY until 7 AM EST Friday for MIZ097.
LH...SMALL CRAFT ADVISORY until 7 PM EST Friday for LHZ347>349.
SMALL CRAFT ADVISORY until 7 AM EST Friday for LHZ345-346.
LM...SMALL CRAFT ADVISORY until 7 AM EST Friday for LMZ341.
SMALL CRAFT ADVISORY until midnight EST tonight for LMZ342-
344>346.
GALE WARNING from midnight tonight to 11 AM EST Friday for
LMZ342-344>346.
LS...NONE.
&&
NEAR TERM...BA
SHORT TERM...AS
LONG TERM...AS
AVIATION...BA
MARINE...BAHazardous weather outlook, Mar 5, 4:05 PM EST, 38 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 405 PM EST Thu Mar 5 2020 MIZ016>018-020>036-041-042-086>088-095>099-061100- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 405 PM EST Thu Mar 5 2020 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Accumulating snow and gusty winds are expected tonight. The highest snow accumulations will be across eastern upper Michigan. Please see the latest winter storm warning and winter weather advisory for additional details. Lakeshore flooding is possible along parts of the Lake Michigan and Lake Huron shoreline areas late tonight into Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Some snow and gusty winds will linger across parts of northern Lower Michigan Friday morning. Please see the latest winter weather advisory for details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts and any lakeshore flooding to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-061100- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 405 PM EST Thu Mar 5 2020 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. Gale force wind gusts are expected on the nearshore waters of Lake Michigan later tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few gale force wind gusts are possible on the nearshore waters of Lake Michigan early Friday. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 10:31 PM EST | Small Craft Advisory | APX | 46 hr | |
| Mar 5, 1:49 PM EST | Winter Storm Warning | APX | Chippewa, Mackinac | 15 hr |
| Mar 5, 1:49 PM EST | Winter Weather Advisory | APX | Alpena, Charlevoix, Cheboygan, Emmet, Mackinac, Montmorency and 2 more | 20 hr |
| Mar 5, 4:48 PM EST | Lakeshore Flood Advisory | APX | Alpena, Antrim, Benzie, Charlevoix, Grand Traverse, Leelanau and 2 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.